For the past 10 days I have experienced excruciating pain. It feels like it is in my back, just under the right side of my rib cage. I have also been constipated the entire 10 days, passing only gas except with the help of a laxative. I took a laxative on day 5 and produced only thin, black "tar" like stools. Ibuprofen or aspirin will temporarily diminish the pain for about 2 hours at a time. I also have hot sweats and cold sweats and shaking. I have vomited about once a day. Day 3 I began taking fiber pills (4 g per day) and eating more fiber filled foods. I have also been eating healthfully since this began. I've been applying a heating pad several times a day, to relieve the pain.
When the pain is at its worst, I am tempted to go to the ER - it's really that bad. But, I don't want to go to the ER only to find I'm constipated.
Any help would be appreciated. I've looked up my symptoms and there are a gazillion possibilities. I don't have insurance and on unemployment, so I cannot afford a trip to the doctor if it's not warranted.
Should I see a doctor or is there another treatment I should try?
My concern is about the black, tar like stools. This could be a sign of bleeding in the GI tract and since you stated that you've been taking ibuprofen and/or aspirin, this could very well be the case - both can cause intestinal bleeding.
The other concern I have is your almost inability to have a bowel movement after using a laxative. This could possible signal at least a partial blockage.
I'm no doctor and have no medical training, so I am definitely not attempting to diagnose you at all. But if it were me, I would definitely seek medical attention promptly. If you cannot afford an appointment with your regular physician, is it possible that they have a public health clinic where you live that you could go to? If not and you can't see your regular physician, I would think this would warrant a trip to the ER - even if it is ONLY constipation, any constipation that lasts for 10 days should definitely be checked out - especially if there's no or little relief after the use of a laxative.
I hope you feel better soon and please keep us posted on how you're doing.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.